Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Steriod Injections make anyone grumpy!

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:25 AM in Spinal Injections
HI,

I have had 6 facet/epidural steroid injections and 1 Rhazotomy in 9 months. I am normally one of those glass half full people. Miss Mary Sunshine has been used to describe me. But, I would say after I get the steroid injections, I am one grumpy person. Has anyone else had this issue. The info sent home from the hospital does mention it briefly.

Ok, maybe chronic pain, pain meds and having a toddler might have something to do with it! :))(

Thanks for your thoughts!

Backtyme
advertisement

Comments

  • They do make me jittery, jumpy, irritable, hungry and unable to sleep.
    But, you may be right I am sure the rest does not help much.
  • Ok, the hunger thing is funny! No sleeping not so much!

    Thanks for your confirmations!
  • Hello Backtyme,

    Most interesting about the effect ESI injections have had on you and also mentioned by the above posters.

    I honestly never felt any differently after an injection, except younger and with much less pain. Maybe I'm not the "sunshine" person you are so I couldn't tell the difference.

    Backtyme, what REALLY concerns me is that you have had 6 ESIs within 9 months. That is alot. The rule of thumb that I have heard from the spinal surgeons I have spoken with, and my PM doc has been - no more than 3 injections in one year.
  • I call it roid rages that I have. I get these bursts of insanely irratability and snap at anyone at no previous warning for no reason what soever. I am mad for no reason at all and it comes and goes. Luckily it wears off.
  • That's one of the things I don't like about them. And the weight gain too. They can mess with your emotions and I find myself going from zero to B. in less than sixty seconds. Oh well, it's just another price you pay to try to feel better :D
  • I definately get irritable, and I have had 4 epdidural injections, one of them bilateral and also had a bilateral pudendal nerve block... which means 7 inections total...all between Feb 28th and Sept 21st of 2008. I have gained about 20 pounds from the overeating due to constant hunger, have lost my sex drive, and I am now having bowel issues, probably related to a pudendal nerve issue. I am 52, but I had hot flashes from he**, which are also a side effect from the steroid injections, but may also be exacerbated by starting menopause. I feel for all of us spineys....those injections are meant to help us, but for me, the side effects worsened my pain situation by aggravating my haital hernia.....extreme heartburn.... all the hot flashes day or night....weight gain.....swelling.....headaches...and nausea. Whew!!! I go to a teaching hospital...so I never had any sedation with any of my injections....Never again!!

    Mysteria
  • Hello Mysteria,

    First, I am not a doctor, however, I have read quite a bit about back pain issues.

    "I am now having bowel issues" - Mysteria, that is generally conidered an emergergency situation. PLEASE do see your spinal surgeon today. From all that I have read you should have surgery within the next 48 hours to prevent permanent nerve damage.

    I wish you the best.

    RichT
  • Hi Everyone,

    My girlfriend has had no sex drive for the past few years and we thought it may have been brought on by work stress, early menopause or just stressful life experiences.

    She has just been diagnosed with degenerative disc disease. She has 9 bulging discs with the L4 herniated. She also has arthritis in her tailbone. The doctor has told her the reason for her lack of sex drive is because of the herniated L4. Not only does she have no sex drive, but she isn't able to enjoy sex anymore.

    Does anyone have any suggestions for us? Does the lack of fluid in the L4 really effect the libido that much?

    Thanks in advance for any input!
  • I just had my first ESI injection yesterday and specifically asked the doctor doing it if it would have the same effect on me because those Medrol Dose packs make me one big B!!!! He said that since it is local that it wouldn't have the same effect as the oral steroids. He did advise me to inform my family just in case though. Now I'm reading that most who have multiple injections do have the same effects. Makes me go hmmm..... :? Was he possibly wrong? I will warn my family just in case.
  • You bet it made me grumpy.
  • Hi, I had a caudal epidural 8 days ago and for 3 days now my mood has been absolutely black. I tend to suffer from depression anyhow, but this seems different. I'd been told that a localized steroid injection doesn't have side effects in the way that ingesting orally does, but judging from this forum that isn't the case.

    So if the steroids are to blame for my mood how long should I expect this effect to last? I don't want to feel like this for the next 3 to 6 months. . . I wouldn't be able to function.
  • IIRC I was back at base line at the 2 week point. just realizing it is a mood that is acquired from an outside influence and will dissipate with time makes it easier to take. Try warm bathes, soothing music, anything of that sort.

    Don't place any deadlines on any of your activities. Let them go for now. Just think, "this too shall pass" and let it be what it is. I know for me the foul moods or deperession spells have always been made easier when I realize it was from a new med, poor sleep, too many Valium, etc,

    Hope this help! :D
  • Its a yes from me! Didn't get it with first ESI but 2nd time, blimey did i feel irritable and tense!! Snapped a few peoples heads off for no reason. Kind of came and went and i knew i didn't feel myself but at times couldn't do anything about it!

    Hope it passes soon!
  • I forgot all about this post and it comes back at a good time. I am supposed to have an epidural injection which I am assuming is going to contain steriods as soon as my insurance starts which should be in about 1-2 wks.

    I'm glad I read this again as I have time to be prepared and to see what I have to look forward too.


    Grrrr...my family is going to be pulling their hair out lol.
  • My husband and I had to see our lawyer 2 days after I had an injection and he told us we still owed him like $100.00 ( they just upped the price) it was right before christmas. I almost bit his head off!. I ended up throwing my wedding rings at him and I said go take them cause we dont have it. LOL My husband was shocked! I was cranky!!!!!!!!!!!!!!
advertisement
Sign In or Register to comment.